MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35W; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35W; STAPLE, REMOVABLE (SKIN)
Catalog Number 528235
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description
It was reported that prior to use "staple jamming".No patient involvement.
 
Event or Problem Description
It was reported that prior to use "staple jamming".No patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of misfire/jamming - info not provided was confirmed based upon the sample received.The customer returned one unit of 528235 visistat 35w 6/box for investigation.Visual examination of the returned sample revealed that the staples appeared properly aligned.The stapler was returned with 30 staples remaining in the cover block, indicating that at least five staples were fired by the customer.The trigger was returned partially engaged.No clear evidence of use in the form of biological material was present on the device.As part of functional inspection, multiple attempts were made to fire staples by engaging the trigger of the stapler using hand pressure, the first five staples fired properly.The remaining were inserted into a simulated skin pad.It was observed that several staples did not form correctly.Die casting anomalies were observed on the forming tool.It could not be conclusively determined what caused the staples to misalign.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate misfiring and jamming in visistat staplers.The forming tool component was also under the same investigation.Investigation still ongoing at the time of this report.Additionally, the ifu for this product states, "to obtain optimum staple closure, the trigger must be squeezed all the way in." a dhr review was performed, and no evidence was found to suggest a manufacturing related cause.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
WECK VISISTAT SKIN STAPLER 35W
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17699679
Report Number3003898360-2023-01303
Device Sequence Number12420308
Product Code QQS
UDI-Device Identifier14026704631787
UDI-Public14026704631787
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number528235
Device Lot Number73J2200174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown